MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY BCS PAT RESRF RD 38 MM STD; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY BCS PAT RESRF RD 38 MM STD; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74024838
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to patella pegs were failing.Surgeon revised the patella.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to patella pegs were failing.The associated journey bcs resurfacing patella component was returned and evaluated.A lab analysis conducted during this investigation indicated that it showed fractures of two pegs as well as plastic deformation of the remaining patella peg.This examination also showed signs of pitting and scratching.The root cause of the fracture and deformation could not be determined from this investigation.The cause of the pitting may have been due to contact between the patella and third body debris.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
JRNY BCS PAT RESRF RD 38 MM STD
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8492025
Report Number1020279-2019-01454
Device Sequence Number1538285
Product Code JWH
UDI-Device Identifier03596010554550
UDI-Public03596010554550
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74024838
Device Lot Number17CM18355
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;